MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray will evaluate the product and file a follow-up report.This is a new report for 1832816-2021-00007.On march 27, 2021, this report was originally submitted, however, our organization inadvertently used "mfr report #" field and we should have used the "uf/importer report #" field as my organization is the importer of this device.
 
Event or Problem Description
Patient said she took a reading and received 120, and then took another reading and received 300.These readings were within 10 minutes.This occurred saturday, (b)(6) 2021 in the evening.She said she didn't have any symptoms.She thought she was okay.She didn't eat anything to help lower her blood sugar.She didn't take any insulin.She didn't have any food, beverages, or medicine two hours prior.Later, she went to sleep later for a while.Her husband tried to wake her up, but she wasn't responding to him.Her husband called the paramedics around 3 or 4 am.She said the paramedics used their meter to test her glucose and they received 42.They gave her something to help increase her glucose.She started to come back to her normal self after they treated her.She stores meter in her bedroom.Customer is not receiving oxygen therapy.She doesn't have trouble getting a sample of blood and seals strip bottle tightly and immediately after opening.Uses fingertip as a testing site.Uses alcohol to cleanse testing site and allows hands to dry thoroughly.Opened test strip bottle last month.Verified there's no changes in diet, exercise or stress levels.Verified she change the lancet every time she tests.Normal glucose range is about 90-150.Replaced meter, strips and sent rl.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Customer returned meter and one test strip of specified lot.The returned meter was tested with one test strip of specified lot and retain strips of specified lot and blood passed testing.No failure detected.Meter will be returned to the manufacturer for further investigation.This follow-up report is delayed because the original mdr was submitted incorrectly, and we needed to wait for the fda to delete the incorrect report to submit the corrected report.Please see the attached correspondence with the fda for more information.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, 30078
TW  30078
MDR Report Key11798631
Report Number1832816-2021-00007
Device Sequence Number3869585
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
Report Date (Section F) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1907012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/15/2021
Event Location Home
Date Report to Manufacturer03/27/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient Weight64
Date Report Sent to FDA03/27/2021